MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SAFETY-FLOW¿ FOLEY CATHETER TRAY WITH HYDROPHILIC-COATED FOLEY CATHETER; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SAFETY-FLOW¿ FOLEY CATHETER TRAY WITH HYDROPHILIC-COATED FOLEY CATHETER; FOLEY TRAY
Model Number 907716
Health Effect - Clinical Codes Itching Sensation (1943); Laceration(s) (1946); Tingling (2171); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the nurse had a latex reaction while handling the contents of the tray.The nurse reportedly went to urgent care and was released the same day.Per additional information received from the director at the complainant's facility via phone on 11 jun 2019, the nurse was experiencing an itching sensation on the hand which resulted in scratched.The nurse also reportedly had a tingling sensation on the lips.The nurse reportedly received benadryl and solu-medrol injections along with a prednisone prescription.
 
Event or Problem Description
It was reported that the nurse had a latex reaction while handling the contents of the tray.The nurse reportedly went to urgent care and was released the same day.Per additional information received from the director at the complainant's facility via phone on 11jun2019, the nurse was experiencing an itching sensation on the had which resulted in scratched.The nurse also reportedly had a tingling sensation on the lips.The nurse reportedly received benadryl and solu-medrol injections along with a prednisone prescription.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause for this failure could be "inadequate biological evaluation" and the potential failure mode "bio-compatible".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "contents: 5cc hydrophilic-coated foley catheter.2000ml (approx.Vol.) capacity center entry.Drainage bag with anti-reflux chamber.Bard® ez-lok® sampling port.String hanger.Attached sheeting clip.Tamper-evident seal.Bard® safety-flowtm outlet device.Uro-preptm tray with: catheter lubricating jelly syringe.Latex-free, powder-free gloves (2).Underpad (waterproof), drape.Forceps, prep balls (5).Povidone-iodine solution.10cc syringe (prefilled with sterile water) to inflate foley catheter only.Specimen container, cap and label.Sterile: contents of inner wrap are sterile unless package has been opened or damaged.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.".

Brand Name
BARD® SAFETY-FLOW¿ FOLEY CATHETER TRAY WITH HYDROPHILIC-COATED FOLEY CATHETER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8716831
Report Number1018233-2019-03238
Device Sequence Number2212207
Product Code EZC
UDI-Device Identifier00801741024184
UDI-Public(01)00801741024184
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number907716
Device Catalogue Number907716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;